MAUDE Adverse Event Report: DEPUY MITEK LLC US RGDFIX FEM3.3MM ST BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RGDFIX FEM3.3MM ST BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210816
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the affiliate via cst that during an acl repair they were unable to remove the trocar from the sleeve during drilling.The procedure was completed by changing to another set of rigidfix cross pins with a 3 minute time delay.The affiliate reported that there was no patient harm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The expiration date is unknown.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the trocar and sleeve have become welded together.Visual inspection revealed numerous striations along the trocar and the sleeve shaft.The location of the trocar interlocking pins is superior to the mating portion of the sleeve.If the pins are not seated within these groves then the trocar is spinning within the guide sleeve causing enough heat and friction to cause the "welding" of the two parts.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
RGDFIX FEM3.3MM ST BR XPIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8473550
Report Number1221934-2019-56738
Device Sequence Number13819479
Product Code MAI
UDI-Device Identifier10886705001309
UDI-Public10886705001309
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210816
Device Lot NumberL775627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/03/2019
Patient Sequence Number1
Patient Age30 YR
Patient Weight80